Ask a doctor

Are spider veins caused by kenalog injections permanent? (photo)

My surgeon gave me kenalog injections to help with the hypertrophic scarring around my areolas. The scars flattened somewhat, but it spread to the surrounding skin and it is now very very thin and there are spider veins. It's been 6 months and there has been no improvement.

Doctor Answers (3)

Are spider veins caused by kenalog injections permanent?

+1
You went for the "trade off" of correcting a scar with a steroidal injection to the thinning effect and capillary ingrowth from the steroid injection. Thus YES they are permanent... 


Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Spider veins and steroids

+1
Spider veins can develop for many reasons including from steroid treatment.  Spider veins can be treated with lasers to soften them a bit.  Good luck.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Spider veins

+1
In most cases spider veins (telangiectasias) will improve over time after Kenalog or other cortisone type injection.If they don't,you can consider a quick pulsed dye type laser or IPL for improvement.

Robert Savage, MD
Wellesley Plastic Surgeon
5.0 out of 5 stars 2 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.